Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2012, 8:29 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 8:29 PM CDT (01:29 UTC)
- Expired
- Mar 30, 2012, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Spencer County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS53 KPAH 310129
SVRPAH
INC147-173-310200-
/O.NEW.KPAH.SV.W.0124.120331T0129Z-120331T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
829 PM CDT FRI MAR 30 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SPENCER COUNTY IN SOUTHWEST INDIANA...
NORTHEASTERN WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 900 PM CDT.
* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOLSOMVILLE...OR 7 MILES NORTHEAST OF BOONVILLE...AND MOVING EAST
AT 25 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
FOLSOMVILLE...DALE...TENNYSON...GENTRYVILLE AND CHRISNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3797 8705 3807 8732 3823 8720 3823 8719
3817 8695
TIME...MOT...LOC 0129Z 291DEG 20KT 3813 8719
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
634 WWUS53 KPAH 310145 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 845 PM CDT FRI MAR 30 2012 INC147-173-310200- /O.CON.KPAH.SV.W.0124.000000T0000Z-120331T0200Z/ SPENCER IN-WARRICK IN- 845 PM CDT FRI MAR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL WARRICK AND CENTRAL SPENCER COUNTIES IN SOUTHWEST INDIANA UNTIL 900 PM CDT... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLSOMVILLE...OR 11 MILES NORTHEAST OF BOONVILLE...MOVING EAST AT 25 MPH. LAT...LON 3803 8721 3820 8708 3817 8695 3797 8705 TIME...MOT...LOC 0145Z 291DEG 20KT 3811 8709 WIND...HAIL 60MPH 1.00IN $$
030 WWUS53 KPAH 310158 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 858 PM CDT FRI MAR 30 2012 INC147-173-310208- /O.EXP.KPAH.SV.W.0124.000000T0000Z-120331T0200Z/ SPENCER IN-WARRICK IN- 858 PM CDT FRI MAR 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARRICK AND CENTRAL SPENCER COUNTIES IN SOUTHWEST INDIANA WILL EXPIRE AT 900 PM CDT/1000 PM EDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3803 8721 3820 8708 3817 8695 3797 8705 TIME...MOT...LOC 0158Z 291DEG 20KT 3807 8701 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:55 PM CDT, 7 hours 34 minutes earlier.
Area forecast discussion, Mar 30, 12:55 PM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1255 PM CDT FRI MAR 30 2012 .UPDATE... ISSUED AT 1253 PM CDT FRI MAR 30 2012 LATEST UPDATE INCLUDES NEW AVIATION SECTION AND LONG TERM UPDATE. UPDATE ISSUED AT 1233 PM CDT FRI MAR 30 2012 REFINED THE TIMING AND INTENSITY OF THE POP/WEATHER GRIDS FOR THE REST OF TODAY AND INTO TONIGHT. ADJUSTMENTS WERE ALSO MADE TO REFINE OTHER SENSIBLE WEATHER ELEMENTS...SUCH AS TEMPERATURE...DEWPOINT...WIND...SKY COVER AND RELATIVE HUMIDITY. WITH THE MANDATORY LEVEL UPPER AIR ANALYSIS...THERE WAS A MAXIMUM OF HIGHER THETA-E AIR OVER SOUTHEAST OK...NORTHERN AR...AND SOUTHEAST MISSOURI THIS MORNING...WITH A SECONDARY AREA OVER NORTHERN AND NORTHEAST ILLINOIS. THE BEST LOW LEVEL MOISTURE WAS OVER WEST KENTUCKY...SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE 12KM NAM-WRF AND 3KM HRRR NUMERICAL MODEL MASS/INSTABILITY/RADAR REFLECTIVITY FIELDS SUGGEST THAT THE NORTHERN INDIANA CONVECTION AND NEWLY MINTED CENTRAL KENTUCKY CONVECTION SHOULD GRADUALLY BUILD WESTWARD WITH TIME. THE 0-3/3-6KM NAM-WRF BULK SHEAR REMAINS LOW /15-25 KNOTS/...SO SIGNIFICANT STORM ORGANIZATION MAY NOT BE IN THE CARDS FOR THE AREA. HOWEVER...SHARP LAPSE RATES AND DECENT CAPE/DOWNDRAFT CAPE SUGGEST THE POTENTIAL THAT GOOD UPDRAFTS WILL WARRANT THE MENTION OF AT LEAST SMALL HAIL AND GUSTY WINDS IN THE GRIDDED FORECAST THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. AT THIS TIME...FOCUSED THIS MENTION OF HAIL/WIND IN THE SCATTERED THUNDERSTORM COVERAGE AREA. THE NAM-WRF/GFS/RUC APPEARED TO INITIALIZE BETTER WITH INSTABILITY /LIFTED INDEXES/ AND PRECIPITABLE WATER FROM THE GOES SOUNDER IMAGERY VERSUS THE REST OF THE MODEL GUIDANCE THIS MORNING. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 1233 PM CDT FRI MAR 30 2012 IN LINE WITH THE MIDNIGHT SHIFT ADJUSTMENT FOR POPS/WEATHER TONIGHT INTO SATURDAY...ADJUSTED AND SLIGHTLY INCREASED RAIN CHANCES MAINLY OVER SOUTHEAST MISSOURI. GIVEN THE STRONGER DRY AIR ADVECTION AHEAD OF THE FRONTAL BOUNDARY ON SATURDAY...KEPT RAIN CHANCES OUT OF A VAST MAJORITY OF SOUTHERN ILLINOIS AND WEST KENTUCKY AND ALL OF SOUTHWEST INDIANA. RIDGING ON SUNDAY STILL REMAINS DOMINANT...SO LOW TO MIDDLE 80S AND LIMITED CLOUD COVER REMAIN ON TARGET IN THE FORECAST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 1253 PM CDT FRI MAR 30 2012 GENERALLY THE GFS HAS BEEN MORE CONSISTENT IN BRINGING ENERGY OUT OF THE SOUTHWEST U.S. EARLY IN THE WEEK...IN THE FORM OF A CUT OFF AS IT MOVES ACROSS THE SOUTHERN PLAINS AND TOWARD THE MISSISSIPPI VALLEY REGION. THE GFS AND GEM MODELS ARE IN DECENT AGREEMENT AND WE GENERALLY USED A BLEND OF THE TWO AS A GUIDE. H5 RIDGING ACROSS THE REGION SHOULD KEEP MONDAY ESSENTIALLY DRY. CANNOT RULE OUT SOMETHING ISOLD...BUT TOO LOW OF A CHANCE TO MENTION AT THIS TIME. CHANCES OF CONVECTION WILL INCREASE FROM LATE MONDAY NIGHT THROUGH TUESDAY AS SOME ASSEMBLANCE OF THE CUT OFF APPROACHES THE REGION FROM THE WEST. WILL CONTINUE CHANCES THROUGH WEDNESDAY AND THEN LEAVE THE REST OF THE FORECAST DRY FOR NOW. WE MAY WITH TIME NEED TO LINGER POPS FOR CONVECTION BEYOND WEDNESDAY. BUT GIVEN THE DEGREE OF LOW CONFIDENCE/UNCERTAINTY...PREFER TO WAIT UNTIL LATER SOLUTIONS SHOW A MORE CONSISTENT TREND DAY 6 AND BEYOND. MONDAY WILL START OFF UNSEASONABLY WARM...NOTHING NEW THIS EARLY SPRING. ONCE THE UPPER LOW BECOMES A FACTOR...TEMPERATURES SHOULD LOWER TO CLOSER TO NORMAL VALUES FOR EARLY APRIL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1253 PM CDT FRI MAR 30 2012 GENERALLY KEPT THE TAFS SIMPLE GIVEN LOW PROBABILITIES OF CONVECTION AT ANY GIVEN POINT. DEPICTED CU AND SSW WINDS GUSTY THROUGH LATE AFTERNOON. KEPT CB MENTION GOING UNTIL WINDS SHIFT AROUND LATER TONIGHT TO NNE. UPDATES MAY BE REQUIRED SHOULD CONFIDENCE INCREASE THAT CONVECTION WILL DIRECTLY AFFECT THE TERMINALS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Mar 30, 12:44 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1244 PM CDT FRI MAR 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1244 PM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS OUTLOOKED ALL OF SOUTHWEST INDIANA AND WEST KENTUCKY...AS WELL AS PART OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE RISK AREA IS ALONG AND EAST OF A LINE FROM PERRYVILLE AND MARBLE HILL MISSOURI TO FULTON KENTUCKY. THE PRIMARY SEVERE THUNDERSTORM HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A CONCERN AS THE STORMS MOVE EXTREME SOUTHERN ILLINOIS AND WEST KENTUCKY LATER THIS AFTERNOON AND THIS EVENING. ONCE THE STORMS DEVELOP...THEY WILL LIKELY MOVE EAST...SOUTHEAST BETWEEN 15 AND 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM WILL REMAIN POSSIBLE OVER SOUTHERN SECTIONS OF SOUTHEAST MISSOURI AND EXTREME SOUTHWEST KENTUCKY ON SATURDAY. A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST MONDAY AND TUESDAY. ISOLATED STRONG OR MARGINALLY SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS POSSIBLE FROM MID AFTERNOON THROUGH EARLY THIS EVENING. SMITH
In the hours before
Local storm report, Mar 30, 6:08 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL CAMPBELL HILL 37.93N 89.55W
03/30/2012 M1.50 INCH JACKSON IL EMERGENCY MNGR
PING PONG SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Mar 30, 6:48 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL ALBION 38.38N 88.06W
03/30/2012 M0.88 INCH EDWARDS IL TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYLocal storm report, Mar 30, 8:05 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 SW AVA 37.87N 89.52W
03/30/2012 M0.75 INCH JACKSON IL NWS EMPLOYEE
DIME SIZE HAIL REPORTED SOUTHWEST OF AVA.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh, Warrick | 26 min |
| Mar 31, 1:53 AM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 22 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.